Iowa, 2005Flash Flood in Iowa, June 13, 2005
June 13, 2005 · NWS FSD · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 13, 2:20 PM CST, 5 hours 35 minutes earlier.
Area forecast discussion, Jun 13, 2:20 PM CST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
320 PM CDT MON JUN 13 2005
.DISCUSSION...
NRLY STACKED LOW IN NERN NE WL MOV NEWD OVR MN TNGT WITH UNSTABLE
WARM SECTOR SCT TSTMS AHEAD OF LOW...TO WRAPAROUND SHWRS/SCT TSTMS
BEHIND LOW TNGT. HEAVY RAIN STILL PSBL WITH WRAPAROUND AS HAS BEEN
OCCURRING NEAR WINNER IN SCNTRL SD THIS AFTN...BUT APPEARS ENERGY
JUMPING TO EAST...SO WILL LET FLOOD WATCH EXPIRE AT 6 PM. NUISANCE
WRAPAROUND SCT SHWRS STILL EXPCD TO PULL EWD THRU CWA TUE...BUT
SLOWER THAN CURRENT FCST. HIGHS TUES SHOULD OCCUR LATE AS CLDS
SLOWLY BREAK UP FM W TO E IN CWA DURG AFTN. THEN WILL KEEP THE DRY
FCST WITH WARMING TREND SPRDG EWD OVR CWA WED THRU WEEKEND AS UPR
RDG BUILDS OVER AREA. TREND IS FOR PERSISTENT SLY FLOW TO BRING
BACK MORE HUMIDITY ALSO...SO GUID TEMPS...ESP LOWS...STILL LOOK A
LIT ON THE COOL SIDE. THERE IS THE OUTSIDE PSBLTY OF A FEW RIDGE
RIDING TSTMS ESP WITH NOCTURNAL JET AT SOME POINT...BUT WAY TOO
IFFY TO PUT IN FCST.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FLOOD WATCH THROUGH 6PM CDT FOR
SDZ038-050-052-053-057>059-063-064.
MN...NONE.
IA...NONE.
NE...NONE.
&&
RSR
Hazardous weather outlook, Jun 13, 11:55 AM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1255 PM CDT MON JUN 13 2005
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1255 PM CDT MON JUN 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALONG A MARSHALL
MINNESOTA TO SPENCER IOWA LINE THROUGH THE EARLY EVENING. THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OUTSIDE OF THE MODERATE
RISK AREA...INCLUDING SOUTHEAST SOUTH DAKOTA...FAR NORTHEAST
NEBRASKA AND NORTHWEST IOWA.
AN ISOLATED TORNADO IS POSSIBLE ALONG AND JUST NORTH OF A WARM
FRONT THAT IS SITUATED NEAR I 90 THROUGH THE EARLY EVENING HOURS.
OTHERWISE...THE SLIGHT AND MODERATE RISK AREAS COULD PRODUCE HAIL
UP TO ONE AND HALF INCHES WITH THUNDERSTORM WIND GUSTS TO 65 MPH.
FURTHERMORE...WEST OF A BON HOMME COUNTY TO KINGSBURY COUNTY
LINE...SOME LOCALLY HEAVY RAIN COULD FALL THIS AFTERNOON AND
EARLY EVENING...WHERE 1 TO 2 INCHES OF RAIN COULD OCCUR IN SMALL
AREAS OVER A SHORT PERIOD OF TIME.
FLOODING...
SHOWERS WITH EMBEDDED THUNDERSTORMS WILL BE FAIRLY PERSISTENT
THROUGHOUT MUCH OF THE DAY TODAY WEST OF THE JAMES RIVER VALLEY.
RAINFALL AMOUNTS THROUGH TUESDAY MORNING WILL TOTAL OVER ONE INCH
IN MANY LOCATIONS. RAINFALL RATES WITH SOME OF THE MORE INTENSE
ACTIVITY MAY RESULT IN PONDING AND FLOODING.
FLOODING WILL OCCUR ON PORTIONS OF THE LOWER VERMILLION RIVER
THROUGH WEDNESDAY NIGHT. IN ADDITION...MINOR FLOODING WILL OCCUR
ON THE LITTLE VERMILLION NEAR SALEM...FIRESTEEL CREEK FROM MOUNT
VERNON TO NEAR MITCHELL...AND THE JAMES RIVER NEAR MITCHELL
THROUGH EARLY THIS WEEK. HOWEVER...WITH ADDITIONAL
RAINFALL...OTHER RIVERS AND STREAMS MAY OVERFLOW THEIR BANKS.
PLEASE STAY TUNED FOR THE LATEST FLOOD STATEMENTS THROUGH THE NWS
SIOUX FALLS INTERNET SITE AND YOUR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A STRONG AREA OF LOW PRESSURE OVER THE WESTERN GREAT LAKES REGION
ON TUESDAY WILL CREATE STRONG NORTHWEST WINDS OF 20 TO 30 MPH.
THE STRONGEST WINDS WILL BE EAST OF INTERSTATE 29 ACROSS
SOUTHWEST MINNESOTA AND NORTHWEST IOWA. THESE WINDS ARE EXPECTED
TO SUBSIDE LATE TUESDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
SPOTTER ACTIVATION WILL BE POSSIBLE AFTER
SPOTTER ACTIVATION WILL BE LIKELY AFTER
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 13, 6:26 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
726 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 2 NW DOON 43.30N 96.26W
06/13/2005 0.75 INCH LYON IA PUBLIC
PEA TO PENNY HAIL WHICH LASTED 5 TO 10 MINUTES.
0653 PM HAIL 1 NW FAIRVIEW 43.23N 96.50W
06/13/2005 0.75 INCH SIOUX IA PUBLIC
PEA TO PENNY HAIL. NEARLY 2 INCHES OF RAIN IN 15 TO 20
MINUTES.
&&
MJFLocal storm report, Jun 13, 6:29 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
729 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL MONTROSE 43.70N 97.18W
06/13/2005 0.75 INCH MCCOOK SD EMERGENCY MNGR
0531 PM HAIL 3 SW BERGEN 43.76N 95.04W
06/13/2005 1.00 INCH JACKSON MN TRAINED SPOTTER
0531 PM HAIL 3 SW BERGEN 43.76N 95.04W
06/13/2005 1.00 INCH JACKSON MN TRAINED SPOTTER
0543 PM HAIL WINDOM 43.87N 95.12W
06/13/2005 0.75 INCH COTTONWOOD MN LAW ENFORCEMENT
0552 PM HAIL 5 W GARRETSON 43.72N 96.60W
06/13/2005 0.75 INCH MINNEHAHA SD TRAINED SPOTTER
0553 PM HAIL 11 W WINDOM 43.87N 95.34W
06/13/2005 0.75 INCH COTTONWOOD MN PUBLIC
0600 PM HAIL 5 E FLANDREAU 44.05N 96.50W
06/13/2005 0.75 INCH MOODY SD PUBLIC
0615 PM HAIL 2 S CURRENT LAKE 44.11N 95.94W
06/13/2005 0.75 INCH MURRAY MN PUBLIC
LOTS OF PEA TO PENNY HAIL. HAILED OFF AND ON FOR 20
MINUTES.
0622 PM HAIL JEFFERS 44.06N 95.20W
06/13/2005 0.75 INCH COTTONWOOD MN TRAINED SPOTTER
0623 PM HAIL JEFFERS 44.06N 95.20W
06/13/2005 0.88 INCH COTTONWOOD MN LAW ENFORCEMENT
0652 PM HAIL 2 NW DOON 43.30N 96.26W
06/13/2005 0.75 INCH LYON IA PUBLIC
PEA TO PENNY HAIL WHICH LASTED 5 TO 10 MINUTES.
0653 PM HAIL 1 NW FAIRVIEW 43.23N 96.50W
06/13/2005 0.75 INCH SIOUX IA PUBLIC
PEA TO PENNY HAIL. NEARLY 2 INCHES OF RAIN IN 15 TO 20
MINUTES.
&&
MJFLocal storm report, Jun 13, 6:39 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
739 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM FLASH FLOOD 4 SW RAMONA 44.08N 97.27W
06/13/2005 LAKE SD EMERGENCY MNGR
EMERGENCY MANAGER REPORTS FLOODING OVER MANY COUNTY ROADS
IN NORTHWEST LAKE COUNTY WEST OF RAMONA.
0442 PM HAIL DICKENS 43.13N 95.02W
06/13/2005 0.88 INCH CLAY IA PUBLIC
&&
GHLocal storm report, Jun 13, 7:06 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
806 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 4 SW LISMORE 43.71N 96.00W
06/13/2005 0.75 INCH NOBLES MN PUBLIC
&&
GHSpecial weather statement, Jun 13, 7:12 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
812 PM CDT MON JUN 13 2005
MNZ071-072-080-081-089-097-098-SDZ038>040-050-052>056-058>067-140200-
AURORA-BEADLE-BROOKINGS-CHARLES MIX-COTTONWOOD MN-DAVISON-DOUGLAS-
GREGORY-HANSON-HUTCHINSON-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
PIPESTONE MN-ROCK MN-SANBORN-TURNER-
812 PM CDT MON JUN 13 2005
...TORNADO WATCH NUMBER 471 HAS EXPIRED...
THE TORNADO WATCH THAT WAS IN EFFECT FOR MOST OF SOUTHEAST SOUTH
DAKOTA AND SOUTHWEST MINNESOTA...HAS BEEN ALLOWED TO EXPIRE. WHILE
THERE MAY BE A FEW ADDITIONAL THUNDERSTORMS...THEY ARE NOT EXPECTED
TO PRODUCE TORNADOES.
TORNADO WATCH NUMBER 474 REMAINS IN EFFECT FOR JACKSON COUNTY
MINNESOTA AND ALL OF NORTHWEST IOWA UNTIL 1100 PM CDT.
08
Local storm report, Jun 13, 7:53 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
853 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 2 ENE HILLS 43.54N 96.32W
06/13/2005 0.75 INCH ROCK MN PUBLIC
&&
GHFlash Flood, Sioux
- When
- June 13, 7:55 PM CST to 10:30 PM CST
- Where
- Sioux County, 1 mi N of Fairview
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.250, -96.500
Heavy rainfall of around 4 inches caused flooding of numerous roads and several small streams.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 13 to 14, 20053 deaths · 5 events
- Flash Flood in New York, June 13 to 14, 2005$6.5 million · 1 event
- Tornadoes and Hail in Iowa, June 13, 2005$120,000 · F0 · 26 events
- Flash Flood and Hail in Illinois, June 13 to 14, 2005$100,000 · 1.75 in hail · 21 events
- Flash Flood and Damaging Winds in New York, June 13, 2005$145,000 · 50 kt wind · 7 events
- Flood and Hail in Texas, June 13, 2005$55,000 · 1 in hail · 22 events
- Damaging Wind in Missouri, June 13, 2005$100,000 · 60 kt wind · 1 event
- Damaging Wind in New York, June 13, 20051 injured · $50,000 · 55 kt wind · 1 event
- Tornado and Hail in Minnesota, June 13, 2005F0 · 40 events
- Damaging Wind in New York, June 13, 2005$50,000 · 55 kt wind · 1 event
- Damaging Wind in New York, June 13, 2005$50,000 · 55 kt wind · 1 event
- Flooding and Hail in Oklahoma, June 13, 20051.75 in hail · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457765.